MAUDE Adverse Event Report: ARTHREX, INC. LOCK DISTAL FIBULA PLT,SS RT,5H; PLATE, FIXATION, BONE

ARTHREX, INC. LOCK DISTAL FIBULA PLT,SS RT,5H; PLATE, FIXATION, BONE
Model Number LOCK DISTAL FIBULA PLT,SS RT,5H
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no damage or anomaly observed that would have contributed to the reported event.The device met all dimensional specification as received.At this time, it cannot be determined if the device may have caused or contributed to the patient¿s experience.
 
Event or Problem Description
It was reported via facility medwatch report (b)(4) that the patient presented to the hospital for a displaced previous fixation ((b)(6) 2018) of the right distal fibula and required removal of deep implant from right ankle distal fibula and open reduction and internal fixation of right fibula.The surgeon documented the patient had received the surgical fixation for the previous procedure three weeks prior and currently had a posterolateral dislocation of the ankle again with choice of revision fixation.The surgeon's documentation revealed the patient's previous plate during surgery was noted to have pulled off the fibula.The distal screws and fibula were then removed and when plate was extracted, the fracture site was identified and the proximal fibula shaft identified.The surgeon also documented that immediately during the revision surgery, the patient was noted to have very good soft tissue medially with no fracture blisters.No other complications were reported.Additional information obtained 8/21/2018: the facility has confirmed that they do not have any further information with regard to the part numbers of the screws that were explanted with the 10 hole plate.A different 8 hole plate was used in place of the 10 hole plate but not specific details were found by the facility.Patient bone was described, per facility, as "incredibly soft".Facility has the plate and screws and will release for return to arthrex for evaluation.Facility has provided arthrex with an x-ray picture showing the plate pulled away from the bone prior to explant surgery.

Brand Name
LOCK DISTAL FIBULA PLT,SS RT,5H
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7846675
Report Number1220246-2018-00625
Device Sequence Number2726424
Product Code HRS
UDI-Device Identifier00888867052567
UDI-Public00888867052567
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141478
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLOCK DISTAL FIBULA PLT,SS RT,5H
Device Catalogue NumberAR-8943BR-05
Device Lot Number105641628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2018
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight65